# SDR CHQA200800017

- Difficulty date: January 29, 2008
- Submitted: January 31, 2008
- Operation: Air carrier
- Aircraft: N843RP
- Make and model: Emb EMB-135LR
- Aircraft serial: 145599
- Aircraft time: 11,328 hours, 10,842 cycles
- Engine: Allsn AE3007A
- Engine time: 13,568 hours, 11,756 cycles
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Rheostat
- Part number: 12030182001
- Part serial: UNKNOWN
- Condition: Melted
- Location: Fo Glareshield
- Component: Module, Emb
- Component part number: 14535260401
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

TRI TO CVG - IMMEDIATELY AFTER THE CLIMB CHECKLIST WAS COMPLETED THE FIRST OFFICER NOTICED SMOKE.  THE CAPTAIN VERIFIED THE SMOKE WAS COMING FROM THE FIRST OFFICER'S RHEOSTAT/GLARESHIELD AREA.  O2 MASKS WERE DONNED AND THE MEMORY ITEMS FOR COCKPIT SMOKE WERE ACCOMPLISHED.  THE AIRCRAFT RETURNED TO FIELD AT TRI AND LANDED WITHOUT INCIDENT.  MAINTENANCE INSPECTED THE AIRCRAFT AND FOUND THE FIRST OFFICER'S GLARE SHIELD MOUNTED CHART HOLDER DIMMER SWITCH HAD MELTED.  THE COCKPIT READING LIGHTS WERE DEFERRED AND THE CIRCUIT BREAKER COLLARED.  THE FIRST OFFICER'S LIGHT CONTROL MODULE WAS LATER REPLACED AND THE CIRCUIT BREAKER RESET.
